MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number M001456520
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the xcela pasv picc product family and the failure mode "guidewire unraveled." no adverse trend was identified.The end user's reported complaint description cannot be confirmed nor can a root cause be determined as no sample was returned for evaluation.The guidewire is supplied to angiodynamics by (b)(4).(b)(4) has been notified of this event via scar (supplier corrective action request) for informational purposes only.The directions for use provided with the xcela picc contains guidance on use and removal of the supplied guidewire.((b)(4)).
 
Event or Problem Description
As reported - the wire madrel packaged with the xcela picc was advanced approximately 10 cm into the patient's vein when resistance was met.The needle was removed and then the wire.The wire was unraveling when being removed and one piece of wire was in the patient's vein and was eventually removed." no product will be returned for evaluation.

Brand Name
ANGIODYNAMICS
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7868092
Report Number1317056-2018-00172
Device Sequence Number1703495
Product Code LJS
UDI-Device IdentifierM001456520
UDI-PublicM001456520
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2018
Device Catalogue NumberM001456520
Device Lot Number5362438
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1